# SDR 2001FA0000137

- Difficulty date: July 2, 2001
- Submitted: July 6, 2001
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft serial: 4496013
- Aircraft time: 2,490 hours
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Downlock Switch
- Part number: 8929103
- Condition: Inoperative
- Location: Mlg
- Part time: 2,490 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE CONDUCTING A SCHEDULED INSPECTION,THE TECHNICIAN DISCOVERED SEVERAL WIRES WERE BROKEN OF THE DOWN LIMIT SWITCH.THERE WERE NO PROBLEMS REPORTED BY THE PILOT AT THIS TIME.ALSO WHEN PLACING THE AIRCRAFT ON JACKS AND PERFORMING A LANDING GEAR TEST THERE WERE NO PROBLEMS FOUND.EVERYTHING SEEMED NORMAL.  WHEN THE LANDING GEAR WAS RETRACTED SEVERE TENSION OCCURED ON THE WIRES AND WERE THEREFORE PULLED FROM THE SWITCH ASSY.A PROBLEM COULD HAVE OCCURED IF ALL THE WIRES HAD BROKEN.  BOTH THE LT AND RT DOWN LIMIT SWITCHES WERE REPLACED AND THE WIRES REROUTED.   ATTENTION SHOULD BE PAID TO THE ROUTING OF THE WIRES,WHEN THE LANDING GEAR RETRACTS.
